Alert archive / Wisconsin / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 13, 2009, 3:38 PM CST for 20 counties in Wisconsin. It took effect at Jan 14, 2009, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 3:38 PM CST (21:38 UTC)
- In effect from
- Jan 14, 2009, 6:00 PM CST
- Expired
- Jan 14, 2009, 3:41 AM CST
- In force
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 132138 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CST TUE JAN 13 2009 ...FRESH SHOT OF ARCTIC AIR ON THE WAY... .ALTHOUGH FRIGID AIR IS ALREADY IN PLACE ACROSS WISCONSIN...A REINFORCING SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY NIGHT WITH THE BITTER COLD CONTINUING INTO FRIDAY. THE CENTER OF THE COLD HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE DAKOTAS WEDNESDAY NIGHT...IOWA ON THURSDAY...AND MISSOURI THURSDAY NIGHT BEFORE REACHING ARKANSAS ON FRIDAY. WIZ046-047-051-052-056>060-062>072-140500- /O.NEW.KMKX.WC.Y.0002.090115T0000Z-090116T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 338 PM CST TUE JAN 13 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 12 PM CST FRIDAY. BITTER COLD IS ALREADY IN PLACE ACROSS SOUTHERN WISCONSIN...THOUGH WINDS SHOULD BE RELATIVELY LIGHT TONIGHT AND NOT ENHANCE WIND CHILLS. HOWEVER...AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND AN ARCTIC HIGH MOVES INTO THE DAKOTAS...EVEN COLDER AIR AND BRISK NORTHWEST WINDS ARE EXPECTED BY WEDNESDAY EVENING. AN EXTENDED PERIOD OF WIND CHILL READINGS AROUND 30 BELOW ZERO ARE EXPECTED FROM WEDNESDAY NIGHT INTO FRIDAY MORNING. IN GENERAL...WINDS WILL RANGE FROM 15 TO 25 MPH WEDNESDAY NIGHT AS TEMPERATURES FALL TO BETWEEN 5 AND 15 BELOW ZERO. READINGS WILL LIKELY FAIL TO REACH ZERO ON THURSDAY DESPITE SUNSHINE AND NORTHWEST WINDS OF 10 TO 20 MPH. THE MERCURY WILL PLUNGE TO BETWEEN 15 AND 25 BELOW ZERO THURSDAY NIGHT ALONG WITH 10 MPH WEST WINDS. READINGS WILL NOT BE QUITE AS COLD RIGHT ALONG LAKE MICHIGAN WHERE LOWS AROUND 10 BELOW ZERO ARE FORECAST. A PERIOD OF WIND CHILL READINGS APPROACHING 40 BELOW ZERO IS POSSIBLE FROM MIDNIGHT FRIDAY TO MID MORNING FRIDAY. THUS AN UPGRADE TO A WIND CHILL WARNING MAY BE REQUIRED IN LATER FORECASTS FOR PORTIONS OF THE AREA AWAY FROM LAKE MICHIGAN. WIND CHILL READINGS SHOULD RISE ABOVE 20 BELOW ZERO AROUND MIDDAY ON FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS FROM 20 BELOW TO 34 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CRAVEN
2 follow-up statements
000 WWUS43 KMKX 140339 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 939 PM CST TUE JAN 13 2009 ...FRESH SHOT OF ARCTIC AIR ON THE WAY... .ALTHOUGH FRIGID AIR IS ALREADY IN PLACE ACROSS WISCONSIN...A REINFORCING SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY NIGHT WITH THE BITTER COLD CONTINUING INTO FRIDAY. THE CENTER OF THE COLD HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE DAKOTAS WEDNESDAY NIGHT...IOWA ON THURSDAY...AND MISSOURI THURSDAY NIGHT BEFORE REACHING MID TO LOWER MISSISSIPPI RIVER VALLEY ON FRIDAY. WIZ046-047-051-052-056>060-062>072-141145- /O.CON.KMKX.WC.Y.0002.090115T0000Z-090116T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 939 PM CST TUE JAN 13 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 12 PM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 12 PM CST FRIDAY. BITTER COLD IS ALREADY IN PLACE ACROSS SOUTHERN WISCONSIN... THOUGH WINDS SHOULD BE RELATIVELY LIGHT TONIGHT AND NOT ENHANCE WIND CHILLS. HOWEVER...AS LOW PRESSURE MOVES THROUGH THE OHIO VALLEY WEDNESDAY AND AN ARCTIC HIGH MOVES INTO THE DAKOTAS...EVEN COLDER AIR AND BRISK NORTHWEST WINDS ARE EXPECTED BY WEDNESDAY EVENING. AN EXTENDED PERIOD OF WIND CHILL READINGS AROUND 30 BELOW ZERO ARE EXPECTED FROM WEDNESDAY NIGHT INTO FRIDAY MORNING. IN GENERAL...WINDS WILL RANGE FROM 15 TO 25 MPH WEDNESDAY NIGHT AS TEMPERATURES FALL TO BETWEEN 5 AND 15 BELOW ZERO. HIGH TEMPERATURES WILL LIKELY FAIL TO REACH ZERO ON THURSDAY DESPITE SUNSHINE...WITH NORTHWEST WINDS OF 10 TO 20 MPH. THE MERCURY WILL PLUNGE TO BETWEEN 15 AND 25 BELOW ZERO THURSDAY NIGHT ALONG WITH 10 MPH WEST WINDS. READINGS WILL NOT BE QUITE AS COLD RIGHT ALONG LAKE MICHIGAN WHERE LOWS AROUND 10 BELOW ZERO ARE FORECAST. A PERIOD OF WIND CHILL READINGS APPROACHING 40 BELOW ZERO IS POSSIBLE FROM MIDNIGHT FRIDAY TO MID MORNING FRIDAY. THUS AN UPGRADE TO A WIND CHILL WARNING MAY BE REQUIRED IN LATER FORECASTS FOR PORTIONS OF THE AREA AWAY FROM LAKE MICHIGAN. WIND CHILL READINGS SHOULD RISE ABOVE 20 BELOW ZERO AROUND MIDDAY ON FRIDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS FROM 20 BELOW TO 34 BELOW ZERO. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ REM
000 WWUS43 KMKX 140941 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CST WED JAN 14 2009 ...DANGEROUSLY COLD CONDITIONS ARE EXPECTED TONIGHT THROUGH FRIDAY MORNING... .ALTHOUGH FRIGID AIR IS ALREADY IN PLACE ACROSS WISCONSIN...A REINFORCING SURGE OF ARCTIC AIR IS EXPECTED TONIGHT WITH THE BITTER COLD CONTINUING INTO FRIDAY. THE CENTER OF THE COLD HIGH PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE DAKOTAS TONIGHT...IOWA ON THURSDAY...AND MISSOURI THURSDAY NIGHT BEFORE REACHING MID TO LOWER MISSISSIPPI RIVER VALLEY ON FRIDAY. WIZ046-047-051-052-056>060-062>072-141800- /O.UPG.KMKX.WC.Y.0002.090115T0000Z-090116T1800Z/ /O.NEW.KMKX.WC.W.0001.090115T0000Z-090116T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 341 AM CST WED JAN 14 2009 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. AN ARCTIC HIGH WILL PUSH INTO THE DAKOTAS TONIGHT...SENDING VERY COLD AIR SOUTH INTO THE GREAT LAKES. THIS COLD AIR WILL REMAIN IN PLACE FOR THE REST OF THE WEEK. AIR TEMPERATURES EXPECTED TONIGHT THROUGH THURSDAY NIGHT ARE THE COLDEST OBSERVED OVER SOUTHERN WISCONSIN IN 13 YEARS. LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO THE LOW 20S BELOW ZERO OVER MUCH OF SOUTH CENTRAL WISCONSIN...AROUND 18 BELOW OVER SOUTHEAST WISCONSIN...AND AROUND 13 BELOW NEAR THE LAKE. GUSTY NORTHWEST WINDS BETWEEN 10 TO 20 MPH WILL PRODUCE DANGEROUS WIND CHILL VALUES OF 35 TO 45 BELOW. HIGH TEMPERATURES ON THURSDAY WILL STRUGGLE TO EVEN REACH 5 BELOW...DESPITE SUNSHINE. CONTINUED GUSTY NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILL VALUES AROUND 30 BELOW THROUGHOUT MUCH OF THE DAY. HIGH PRESSURE WILL SINK SOUTH INTO MISSOURI FOR THURSDAY NIGHT. CLEAR SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE 20S BELOW MOST PLACES...EXCEPT TEENS BELOW NEAR THE LAKE. SOME LOCATIONS IN THE WISCONSIN RIVER VALLEY MAY REACH 30 BELOW. WIND CHILLS WILL AGAIN RANGE FROM 35 BELOW TO 45 BELOW. AIR TEMPERATURES WILL FINALLY RISE ABOVE ZERO LATE FRIDAY MORNING AS WARMER AIR SURGES NORTH...ENDING THE DANGEROUS COLD WAVE. A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 35 DEGREES BELOW ZERO OR COLDER FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD LEAD TO HYPOTHERMIA OR DEATH...IF PROPER PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING AND COVER ALL EXPOSED SKIN. FROSTBITE CAN OCCUR IN AS LITTLE AS 10 MINUTES. IF CLOTHES BECOME WET...THEY SHOULD IMMEDIATELY BE CHANGED FOR DRY ONES. $$ BORGHOFF
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 2:37 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 13, 2:37 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 237 PM CST TUE JAN 13 2009 FORECAST FOCUS ON DOWNGRADING IMPACT OF NEXT LOW PASSING BY...THEN ARCTIC CHILL. MADE A QUICK CANCELLATION OF MOST OF THE WINTER WEATHER ADVISORY EARLIER THIS MORNING. MODEL TRENDS AND LATEST RUNS HAVE THE SFC LOW PASSING FARTHER SOUTH WITH DIMINISHING QPF. DESPITE HIGH LIQ/SNOW RATIOS /20 OR 25 TO 1/ IT DOESN/T LOOK LIKE WE WILL SEE 4 OR MORE INCHES IN THE CWA. ALSO WITH THE LOW GOING FARTHER SOUTH THE WIND WILL BE LOWER WITH BLOWING SNOW NOT MUCH OF AN ISSUE...THOUGH DRIFTING PROBLEMS WILL REMAIN A HEADACHE FOR ROAD CREWS. ALL OF THE BEST FORCING MECHANISMS...Q-VECTOR CONVERGENCE...DENDRITE ZONE FRONTOGENETIC VECTOR CONVERGENCE AND ISENTROPIC LIFT...FOCUS TO THE SOUTH OF THE CWA. WE STILL EXPECT A PERIOD OF SNOW LATE TONIGHT THROUGH WEDNESDAY MORNING...THEN TAPERING OFF QUICKLY FROM WEST TO EAST. MIXING RATIOS HAVE DROPPED TO A PATHETIC 1 TO 1.2G/KG. SO HAVE RERUN SNOW ACCUMS AND NOW GET AN INCH OR LESS IN THE NORTH AND A FEW 3 INCH AMOUNTS IN THE FAR SOUTH. MAINLY IN THE FAR SOUTHWEST CLOSER TO THE PASSING LOW...AND IN THE SOUTHEAST WHERE SOME LAKE ENHANCEMENT WILL COME INTO PLAY IN THE WAKE OF THE LOW. TEMPS TONIGHT WILL PLUMMENT FROM SUNSET THROUGH ABOUT 9 PM...THEN RISE AS CLOUDS SPILL IN AHEAD OF THE APPROACHING LOW. THE BOTTOM DROPS OUT ON TEMPS WEDNESDAY NIGHT AS THE MAIN ARCITIC HIGH DROPS IN BEHIND THE LOW. ONLY SLIGHT ADJUSTMENTS TO TEMPS FROM WHAT WE HAD. LOOKING AT LOCAL CLIMO SUGGESTS THAT THURSDAY AND FRIDAY WILL BE THE COLDEST WE HAVE BEEN IN THE LAST 9 TO 13 YEARS. WIND CHILLS WILL BE HITTING 25 TO NEAR 35 BELOW FROM WED NGT THROUGH FRIDAY MORNING. WILL HOLD OFF ON ANY ADVISORIES AT THIS TIME...THOUGH THEY WILL LIKELY BE ISSUED DURING THE NEXT EARLY MORNING PACKAGE. MAIN REASON FOR HOLDING OFF IS THE CONFUSING PICTURE IT WOULD PAINT WITH CURRENT NEIGHBORING HEADLINES/WIND CHILL CRITERIA. PROGRESSIVE PATTERN CONTINUES LATE IN THE WEEK. THE HIGH SLIPS OFF AND WAA KICKS IN WITH THE NEXT CLIPPER COMING DOWN. CHANCE FOR SNOW AGAIN FRIDAY NIGHT AND SATURDAY...AND TEMPS LIFT OUT OF THE DEEP FREEZE. SNOW AMOUNTS LOOK FAIRLY LIGHT. && .AVIATION...VFR WITH WINDS SLOWLY SUBSIDING THIS AFTERNOON AS SURFACE RIDGE APPROACHES THE UPPER MISSISSIPPI VALLEY. THEN NEXT CLIPPER DROPS SOUTHEAST AND REACHES IOWA/NORTHEAST MISSOURI LATE TONIGHT. THIS SHOULD BRING IFR CIGS/VISIBILITIES BACK INTO SOUTHERN WISCONSIN AFTER MIDNIGHT. NOT SURE EXACTLY HOW MUCH VISIBILITY WILL BE AFFECTED DUE TO THE SNOW...BUT LIFR EXPECTED AT TIMES. HEAVIEST SNOW NOW LOOKS LIKE IT WILL BE TO THE SOUTH OF ALL TAF SITES. SNOW ACCUMULATION FOR KMSN SHOULD BE AROUND 2 INCHES...AND 2 TO 3 FOR KMKE AND KENW DUE TO SOME LAKE ENHANCEMENT. && .MARINE...ANOTHER CLIPPER SYSTEM WILL PASS THROUGH THE REGION TONIGHT. THIS LOW WILL REACH IOWA TONIGHT...THEN INTO THE UPPER OHIO VALLEY REGION WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE ISSUED FOR LATE WED AFTERNOON/EARLY WED EVENING. MODERATE TO HEAVY FREEZING SPRAY IS LIKELY FROM WED NIGHT THROUGH FRIDAY MORNING DUE TO VERY COLD TEMPERATURES AND ELEVATED NORTHWEST WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LMZ643>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...CRONCE
Hazardous weather outlook, Jan 13, 4:01 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CST TUE JAN 13 2009 WIZ046-047-051-052-056>060-062>072-141015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 401 AM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR SOUTH CENTRAL WISCONSIN UNTIL NOON AS ARCTIC AIR PLUNGES INTO WISCONSIN. THE LIGHT SNOW AND BLOWING SNOW OVER THE SOUTHEAST WILL END THIS MORNING. ANOTHER ALBERTA CLIPPER TYPE LOW PRESSURE SYSTEM WILL BRING MORE SNOW AND BLOWING SNOW TONIGHT. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR LATE TONIGHT DUE TO THE ADDITIONAL SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SNOW WILL END WEDNESDAY AFTERNOON...WITH A TOTAL OF 3 TO 5 INCHES OF SNOW EXPECTED. BRISK AND GUSTY NORTHWEST WINDS IN THE WAKE OF THE DEPARTING LOW WILL THEN BRING DANGEROUS WIND CHILLS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. WIND CHILLS MAY DROP TO 35 BELOW BY EARLY THURSDAY MORNING. WHILE THE STRONG WINDS WILL SUBSIDE THURSDAY NIGHT...VERY COLD TEMPERATURES ARE EXPECTED...WITH LOWS FROM 15 BELOW TO 20 BELOW OVER MUCH OF SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-141015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 401 AM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM TUESDAY. A HEAVY FREEZING SPRAY WARNING IS IN EFFECT UNTIL NOON TUESDAY. BRISK NORTH WINDS AND AN ARCTIC AIRMASS WILL PREVAIL IN THE WAKE OF THE DEPARTING LOW INTO TUESDAY. HIGH WAVES AND HEAVY FREEZING SPRAY ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER LOW PRESSURE AREA WILL BRING SMALL CRAFT ADVISORY CONDITIONS WITH BRISK WINDS...HIGH WAVES...AND POSSIBLY HEAVY FREEZING SPRAY WEDNESDAY AFTERNOON THROUGH THURSDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 13, 10:48 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CST TUE JAN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM SNOW 1 N WATERTOWN 43.21N 88.72W
01/13/2009 M2.8 INCH DODGE WI PUBLIC
&&
PZABELThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:31 AM CST | Wind Chill Advisory | MKX | Columbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more | 7 hr |
| Jan 13, 3:31 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 11 more | 11 hr |
| Jan 13, 3:35 PM CST | Small Craft Advisory | MKX | 60 hr | |
| Jan 13, 3:35 PM CST | Heavy Freezing Spray Watch | MKX | 12 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.